Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Are abnormal WBC count and platelet count after antibiotics a problem?

User rating for this question
Very Good
Answered by

Pediatrician, Neonatology
Practicing since : 1970
Answered : 891 Questions
Question
MY 12 YEAR DAUGHTER SHOWED FEVER (102 )FIVE DAYS AGO. AT THAT TIME HER WBC COUNT WAS 2800 AND PLATELETS COUNT WAS 153000. SHE WAS PUT ON ANTIBIOTIC INJECTIONS. AFTER FIVE DAYS NOW THE FEVER IS GONE BUT HER WBC COUNT IS 2300 AND PLATELETS COUNT IS 125000.(PS: SHE HASNT HAD FEVER FOR 48 HRS.) IS THAT AN ALARMING SITUATION?
Posted Sat, 8 Mar 2014 in Blood Disorders
 
 
Answered by Dr. Uma Rajah Ananth 47 minutes later
Brief Answer: needs serial check up Detailed Answer: Hi, your child has low wbc count and platelets also on the lower side. This can happen on the following conditions Any viral fever. Dengue. Rarely typhoid. As she has improved from fever this is mostly viral. Platelet count should be followed regularly every 2-3 days till it comes back to normal. The present count is low but not alarming and does not need any medicines. Do not give her aspirin ,brufen ,nimusulide etc. Post viral WBC may take about. 7-10 days. Till that time keep her away from crowded places to avoid infections. Watch the counts till they become normal. God bless Dr Uma
Above answer was peer-reviewed by
 
Follow-up: Are abnormal WBC count and platelet count after antibiotics a problem? 6 hours later
what diet from breakfast to dinner should be given to the patient in pure vegetarian context?
 
 
Answered by Dr. Uma Rajah Ananth 3 minutes later
Brief Answer: routine diet Detailed Answer: Hi, There is no relation to diet. She can take her routine diet. Dr uma
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Hematologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor